MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR HANDLE FOR USE 03.120.014; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR HANDLE FOR USE 03.120.014; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.015
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an open reduction internal fixation (orif) of the right femur procedure, the trocar handle was not retaining the cannulas for the locking/neutral guide.The locking/neutral guides were also not retaining the aiming arm.The procedure was successfully completed using another locking/neutral guide in the set.There was a surgical delay of (5) minutes.The patient outcome is unknown.This report is for (1) trocar handle for use 03.120.014.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: updated lot number.G1: updated physical manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: h4.Investigation summary visual inspection: the complaint device trocar handle (product code: 03.120.015, lot number: 23p7827) was returned to cq west chester for investigation along with locking guides which will be investigated under different ips under subject pc.During visual inspection, the release pin¿s extended tab was found slightly bent.Also, the picture of the device was reviewed and the findings were consistent with physical device investigation.Functional test: during functional test, the trocar handle could not hold any of the 3 returned locking/neutral guide.This could be due to the bent nature of the release spring.Can the complaint be replicated with the returned device(s)? yes, the complaint condition can be replicated during functional test.Complaint confirmed: yes, the complaint condition can be confirmed during physical device investigation.Conclusion: the insertion handle had slight damage to the release spring assembly due to which it was not able to retain the guide in place, hence the complaint was not confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 03.120.015 lot number: 23p7827 manufacturing site: haegendorf release to warehouse date: 13 november 2019 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
TROCAR HANDLE FOR USE 03.120.014
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12722274
Report Number2939274-2021-06383
Device Sequence Number14460041
Product Code FZX
UDI-Device Identifier10886982074133
UDI-Public10886982074133
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.015
Device Catalogue Number03.120.015
Device Lot Number23P7827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/28/2021
11/17/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/01/2021
11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCK/NEUT GD 4.5 VA LCP CRVD COND AIM ARM; LCK/NEUT GD 4.5 VA LCP CRVD COND AIM ARM; LCK/NEUT GD 4.5 VA LCP CRVD COND AIM ARM; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - PLATES: LCP CONDYLAR
Patient SexUnknown